Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 16, NWS Caribou, ME

July 26, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 26, 2019, 8:06 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 27, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2019, 8:06 PM EDT (00:06 UTC)
In effect from
Jul 27, 2019, 8:00 AM EDT
Expired
Jul 27, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WHUS41 KCAR 270006
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
806 PM EDT Fri Jul 26 2019


MEZ029-030-271000-
/O.NEW.KCAR.BH.S.0016.190727T1200Z-190728T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
806 PM EDT Fri Jul 26 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Saturday
through Saturday evening.

* TIMING...From 8 AM EDT Saturday through Saturday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s to around
  80 may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the low to mid 
  50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
3 follow-up statements
512 
WHUS41 KCAR 270635
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
235 AM EDT Sat Jul 27 2019

MEZ029-030-271445-
/O.CON.KCAR.BH.S.0016.190727T1200Z-190728T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
235 AM EDT Sat Jul 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s to 
  around 80 may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the low to 
  mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
486 
WHUS41 KCAR 271448
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1048 AM EDT Sat Jul 27 2019

MEZ029-030-280000-
/O.CON.KCAR.BH.S.0016.000000T0000Z-190728T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1048 AM EDT Sat Jul 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...Until 8 PM EDT this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s to 
  around 80 may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the low to 
  mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
249 
WHUS41 KCAR 280019
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
819 PM EDT Sat Jul 27 2019


MEZ029-030-280130-
/O.EXP.KCAR.BH.S.0016.000000T0000Z-190728T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
819 PM EDT Sat Jul 27 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 26, 6:13 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 26, 6:13 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
613 PM EDT Fri Jul 26 2019

.SYNOPSIS...
High pressure will cross the region tonight then begin to move
east Saturday. A disturbance will cross the region Sunday
before high pressure moves through Monday. A cold front will
approach Tuesday then begin to cross the region Wednesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
6:13 PM Update: A pleasant mid-summer evening across the FA.
The Cumulus fields are diminishing with the loss of daytime
heating and it will be a mostly clear night. The only caveat is
the outside chance of patchy stratus and fog along the immediate
coast toward daybreak due to weak onshore flow. However, given
that there is not even a hint of anything on satellite and the
SREF probabilities are less than 50 percent, confidence is not
high enough to include at this time. Updated the past few hours
of observed data, but otherwise, any tweaks to the forecast were
very minor.

Previous discussion:
Surface high pressure will cross the region tonight then begin
to move east Saturday. An upper level disturbance will
approach western portions of the forecast area later Saturday.
High pressure will bring mostly clear skies to the region
tonight. Mid level lapse rates steepen across the north and
mountains Saturday afternoon with the approaching upper
disturbance. The steepening lapse rates, diurnal heating and the
approaching upper level disturbance will support isolated
afternoon showers/thunderstorms across the north and mountains
Saturday afternoon. Expect mostly/partly sunny skies across the
remainder of the region Saturday afternoon. Low temperatures
tonight will generally range from the mid to upper 50s across
the forecast area. High temperatures Saturday will range from
the lower to mid 80s across much of the forecast area, with
upper 70s to lower 80s along the Downeast coast with onshore
winds.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
A few lingering showers across the North Woods and Central
Highlands as energy decreases into Saturday evening. Overnight
will be dry with some passing clouds remaining. These will
thicken and lower in the north ahead of an approaching shortwave
passing through Maine Sunday. Greatest chance of showers and a
thunderstorm will be across the north and central Maine
coinciding well with daytime heating. The extra forcing provided
with the shortwave will focus storms to have more organization.
Lack of a strong jet aloft will keep shear values below those
typically seen with strong storms, but expect more than our
diurnal shower/storm days, 20-30kts of 0-6km bulk shear. This
given the added instability of 1200 j/kg MLCAPE and PWAT
moisture around 1.5 inches, expect the chance for a line of
showers and thunderstorms to drop out of Quebec through the
northern half of Maine. Deepest storms would contain heavy
downpours and maybe pea sized hail, but high freezing levels and
high RH low levels would make this hard to come by. Downeast,
the marine layer will have a pretty firm grasp. Breezy southerly
winds will help coastal areas and even some interior locations
keep a few degrees cooler than Bangor Region northward, mid to
lower 70s vs lower 80s. Expect this to have a weakening effect
on storms as they approach from north, however Showalter Index
around 2 in the region indicates that while surface based
convection will be limited, some elevated convection may still
persist as shortwave passes through Downeast during the late
afternoon and evening hours. All of this considered, will have
to keep an eye on timing and strength trends of the system as it
organizes north of the Great Lakes Saturday.

Showers linger for Sunday night, drying out towards Monday
morning. As will become the trend in long term, some moisture
will remain for diurnal showers Monday afternoon with the
slight chance of a rumble of thunder if instability and
moisture can be utilized. Over the FA, temperatures will be
warmer into the mid 80s for much of the region except the
immediate Downeast coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Large system looks to interact with the area during the week,
with added moisture keeping region fairly active. Decent
guidance agreement with upper wave set to track eastward along
the southern tier of Canadian Provinces. Surface low will
strengthen, dragging a boundary across the eastern CONUS through
the week. For now, Tuesday is forecast to be the warmest day of
the week, with Bangor Region seeing temps in the upper 80s,
close to 90. Warm air will be advected north, carried by SW
winds ahead of the slow moving front from west. Along with it
will be moisture, with the chance of showers across the north
and central Maine. Chance of some thunder in the afternoon given
the environment as well. Slow movement will keep damp
conditions around overnight into Wednesday and Thursday as
cooler temperatures mix in with temps returning to about
average.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: Generally expect VFR conditions across the region
tonight through Saturday. There is a low chance that there could
be some patchy lower clouds/fog at KBHB toward daybreak, but
confidence is low. An isolated shower/thunderstorm is possible
across the north and mountains Saturday afternoon.

SHORT TERM:
Saturday night - Sunday...VFR expected Sat night, with MVFR
possible in heavier showers or storms Sunday afternoon, mainly
affecting northern terminals. Patchy fog is expected to develop
early along the Downeast coastal waters, potentially limiting
visibility at times at BHB.

Sunday Night - Monday Night...VFR conditions return to inland
TAF sites with drier conditions, however scattered showers are
still possible Monday afternoon. Patchy fog remains along coast
near BHB.

Tuesday - Wednesday...Greater moisture will again bring threat
for heavier showers or storms, with MVFR possible at all TAF
sites. As system pulls out, patchy fog may recede away from
immediate coast.

&&

.MARINE...
NEAR TERM: The wind/seas are expected to remain below small
craft advisory levels tonight through Saturday.

SHORT TERM: Winds and seas are expected to stay below SCA
criteria into early next week. Waves will generally build from
2-3ft to 4-5ft Sunday night into Monday, before decreasing
Monday evening. Winds will increase Sunday afternoon, 10-15kts
with a few gusts to 20kts possible. Patchy fog is expected to
develop Sunday afternoon through the period as warm air is
brought northward by S and SW winds.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...CB/Norcross
Short Term...Cornwell
Long Term...Cornwell
Aviation...CB/Norcross/Cornwell
Marine...CB/Norcross/Cornwell
Hazardous weather outlook, Jul 26, 2:46 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
246 AM EDT Fri Jul 26 2019

MEZ001>006-010-011-015>017-031-032-271100-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
246 AM EDT Fri Jul 26 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-271100-
Coastal Hancock-Coastal Washington-
246 AM EDT Fri Jul 26 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-271100-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
246 AM EDT Fri Jul 26 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.